... drug. Does it really help?
No need to be scared of taking meds, the doc would have prescribed the med knowing fully well your medical condition, it usually takes time for the system to get used to the med. All meds have common or rare side effects, & the effects to each individual are different, however you could seek medical help if the med does not suit or effect your system, hope this helps?
Lexapro gave me wonderful results... it may have only "masked" my problems, but I have to admit, after a couple years of situational depression, it was finally a welcome relief to feel good again. Didn't solve any problems, of course, but I realized after only a few days, that I could tolerate things. I felt good. Not a "high" feeling, just took the anger I was feeling away.
Another plus: I lost 10 pounds... people asked me what I was doing to lose the weight, and I'd shrug and say, "Nothing." It was the truth! (I knew it was probably the Lexapro, but didn't want to say.)
Okay, now for the negatives. After being on the drug for about 18 months, the weight started coming back on... and went a little over and beyond what I used to weigh. After reading on this site many testimonials about weight gain, I stopped cold turkey. What a mistake! Electric brain shocks, weariness, anger returned in just a few weeks. When I went back on, again, all was right with the world... except, of course, for the weight gain.
This time I vowed to take care of my body as I gradually weaned myself off of the drug... 1/2 a day, then the next month 1/2 every other day... I did fine as long as I took it like that, but now that I've been off it completely... it's been only about 5 days... it's back to the same 'ol thing... anger, weariness, can't and don't want to get out of bed. I called a therapist for an appointment today. I'm going to beat this thing. I'll drink coffee, take two Advil for the brain shocks, meditate... tell myself it's the withdrawl and not who I am when I'm feeling terrible. I'll take a Xanax for the really bad mood spells...
I still would recommend to anyone not ever to quit cold turkey... although I am still having withdrawl symptoms with my gradual decrease of the medication, it is not quite as bad as when I attempted it cold turkey.
So... great drug, worth the expense if your insurance doesn't pay for it (mine didn't), and if you can find a way to manage weight gain later on in the treatment... but make no mistake, it is quite difficult to quit this drug.
My husband was prescribed Lexapro for anxiety and stress. Six weeks later he killed himself. I have lived with my husband for nearly 17 years. He has always had a little stress and tension in his life. Mostly due to caring for his parents, children and grandchildren and constantly worrying about his siblings. He was a true family man. The day before his death he had canned green beans and tomatoes. He took his grandson for a haircut and got one himself. He did a little work for an elderly couple a few miles down. He worked in the garden when he got home. We had a spat. I figured he was hot and tired due to working outdoors in 90 degree weather. But nothing really different than any other. I figured it would all blow over just like all the others have before. The next morning he was gone from a gun shot wound to the head. The day of his death, was the same day as his nephew's birthday party. He worshipped his parents and his father's birthday was the following day.
Their 50th wedding anniversary is next month. My husband and I have been planning a party and looking at new wedding bands for over a year now for his parents. We had planned to take the kids to Coney Island that week. He has a new grand baby due in October. He was a wonderful man who looked at least 10 years younger than he was. He had energy and stamina and would help anyone who needed it at any time. And just like that he is gone!
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Jan 2011 • 2 answers
Posted 17 May 2013 • 2 answers
Posted 15 Aug 2014 • 2 answers
Posted 11 Mar 2015 • 1 answer
Posted 26 Apr 2015 • 2 answers